Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Ritalin's effect changed. Why o why?? chemist

Posted by spoc on April 22, 2004, at 22:39:24

In reply to Re: Ritalin's effect changed. Why o why?? spoc, posted by chemist on April 22, 2004, at 22:06:49

> phentermaine is kind of lousy - as you note - although i doubt there was any permanent neurological damage. as for trazodone, don't beat yourself up about it: it's a sedating tricyclic antidepressant, i've taken it and abandoned it due to the very sedating properties. again, i don't think you've caused your brain any harm.
---

Yes, now that I've found PB I see that cocktails are so common that it's hard to see how that combo could have been any big deal. But in a realm removed from psy issues, it's controversial. It's a combo proposed to replace the deadly phen-fen, and the AD half used could be prozac or others instead of trazodone. I tried it to avoid weight gain, rather than to lose, during a likely time for that which I was going through. Anyway after three months of varying usage, I got extreme vertigo, skin sensitivity, occasional erratic heartbeats, cold sensations so arctic that they were like standing in liquid nitrogen vapors, dramatic shift in sleep/wake timing (not total hours), loss of hair on my arms and legs, more....! It lasted for over a couple months after stopping and still recurrs to a lesser extent (and the hair never grew back). Never had any of that before, and nothing else had been different in my life so it's hard not to suspect the drug combo. Apparently it's not my thyroid or a connective tissue disorder. But this is why I obviously need to just go ahead and get a medical work up.

Anyway thanks for your response, I probably will ask to try an amphetamine next if possible, or maybe Strattera for the additional AD effect it can have. My former pdoc wanted to jump right to Effexor when I said (and he didn't believe) the Ritalin was feeling bad. I think there are surely many less loaded med trials to attempt before going to that!

====
> in re: ritalin falling off after a while, i am befuddled. i take dexedrine 30 mg qd and find it just right for me. a somewhat less potent alternative is adderall. dexedrine and adderall are both *true* amphetamine (dexedrine is more potent, the ``right-handed'' enantiomer; adderall is a 50/50 mix of the less potent ``left-handed'' enantiomer and the aforementioned right-handed one). i think your plan to get the full work-up is excellent. i think you might find that dexedrine or adderall is the answer, or you might find that you need an additional med. sorry i cannot be of any further help, but please keep me informed of your progress....i wish you the best, chemist


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:spoc thread:338109
URL: http://www.dr-bob.org/babble/20040417/msgs/339013.html